Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 32, NWS Tampa Bay, FL

March 16, 20076 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 16, 2007, 12:41 PM EDT for 6 counties in Florida. It took effect at Mar 17, 2007, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2007, 12:41 PM EDT (16:41 UTC)
In effect from
Mar 17, 2007, 11:00 AM EDT
Expired
Mar 17, 2007, 7:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 488 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
488 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 161641
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1241 PM EDT FRI MAR 16 2007

...DRY GUSTY WINDS SATURDAY WILL LEAD TO FIRE DANAGER RISK...

.A COLD FRONT WILL EXIT THE STATE OVERNIGHT.  VERY DRY AIR IN THE
WAKE OF THE FRONT MAY RESULT IN LONG DURATIONS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT ON SATURDAY. WINDS WILL BE OUT OF THE
NORTHWEST AT 15 TO 20 MPH...FURTHER ENHANCING THE FIRE DANGER. THE
WINDS WILL BE LESS ON SUNDAY BUT AFTERNOON HUMIDITIES WILL AGAIN
BE BELOW 35 PERCENT. 

FLZ039-042-043-048>052-055>057-060>062-065-172300-
/O.UPG.KTBW.FW.A.0022.070317T1500Z-070317T2300Z/
/O.NEW.KTBW.FW.W.0032.070317T1500Z-070317T2300Z/
/O.NEW.KTBW.FW.A.0023.070318T1500Z-070318T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
1241 PM EDT FRI MAR 16 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM
EDT SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT IN
THE LATE MORNING HOURS ON SATURDAY...WITH MANY AREAS RECEIVING 5
TO 7 HOURS OF RED FLAG CONDITIONS. LOWEST RELATIVE HUMIDITY VALUES
SHOULD BE AROUND 25 PERCENT IN INTERIOR COUNTIES. THE IMMEDIATE
COAST WILL HAVE SOME RELIEF FROM THE DRY AIR AS WINDS COME IN OFF
THE GULF...BUT EVEN THERE WE EXPECT AT LEAST A FEW HOURS OF RED
FLAG CONDITIONS AS WINDS AVERAGE BETWEEN 15 AND 20 MPH. MORE OF
THE SAME IS EXPECTED ON SUNDAY SO A FIRE WEATHER WATCH HAS BEEN
ISSUED. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24
HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
1 follow-up statement
000 
WWUS82 KTBW 170908
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
508 AM EDT SAT MAR 17 2007

...DRY AIRMASS AND GUSTY WINDS WILL LEAD TO FIRE DANGER RISK
TODAY AND SUNDAY...

.VERY DRY AIR IN THE WAKE OF THE RECENT FRONT WILL RESULT IN LONG
DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT TODAY AND
SUNDAY. WINDS WILL BE OUT OF THE NORTHWEST AT 15 TO 20 MPH...
FURTHER ENHANCING THE FIRE DANGER TODAY. THE WINDS WILL BE LESS
ON SUNDAY BUT AFTERNOON HUMIDITIES WILL AGAIN BE BELOW 35 PERCENT
FOR FOUR OR MORE HOURS.

FLZ039-042-043-048>052-055>057-060>062-065-180000-
/O.UPG.KTBW.FW.A.0023.070318T1500Z-070318T2300Z/
/O.NEW.KTBW.FW.W.0033.070318T1500Z-070318T2300Z/
/O.CON.KTBW.FW.W.0032.070317T1500Z-070317T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
508 AM EDT SAT MAR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM EDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 7 PM EDT THIS EVENING. A RED FLAG WARNING IS NOW IN
EFFECT ON SUNDAY FROM 11 AM TO 7 PM EDT. THE FIRE WEATHER WATCH
FOR SUNDAY IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 35 PERCENT
LATE THIS MORNING...WITH MANY AREAS RECEIVING 5 TO 7 HOURS OF RED
FLAG CONDITIONS. LOWEST RELATIVE HUMIDITY VALUES SHOULD BE AROUND
22 PERCENT IN INTERIOR COUNTIES. THE IMMEDIATE COAST WILL HAVE
SOME RELIEF FROM THE DRY AIR AS WINDS COME IN OFF THE GULF...BUT
EVEN THERE WE EXPECT AT LEAST A FEW HOURS OF RED FLAG CONDITIONS
AS WINDS AVERAGE BETWEEN 15 AND 20 MPH. VERY SIMILAR CONDITIONS
ARE EXPECTED ON SUNDAY...SO A RED FLAG WARNING IS NOW IN EFFECT ON
SUNDAY AS WELL. THESE CONDITIONS WILL INCREASE THE POTENTIAL FOR
RAPID SPREAD OF ANY WILDFIRES THAT MAY START.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 16, 12:20 PM EDT, 21 minutes earlier.

Area forecast discussion, Mar 16, 12:20 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1220 PM EDT FRI MAR 16 2007

...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON SOUTH OF A VENICE
TO FROSTPROOF LINE AND 10 MILES EAST OF THE COAST...

SURFACE TEMPERATURES IN LOW 80S HAVE HELPED INITIATE CONVECTION
NORTHEAST OF PUNTA GORDA AHEAD OF LINE OF STORMS MOVING THROUGH
TAMPA BAY TO LAKELAND REGION. STEEP LAPSE RATES MEANS CHANCE FOR
LARGE HAIL AND DAMAGING DOWNBURST WINDS. SARASOTA AIRPORT JUST
CAME IN WITH A 37 KT WIND FROM THE WEST FROM ONE OF THE STORMS.
ALSO...A TORNADO WAS REPORTED NEAR FLAGLER A LITTLE OVER AN HOUR AGO
SO CAN NOT RULE OUT POSSIBILITY IN OUR AREA.

.SHORT TERM (TONIGHT-SUNDAY)...COLD FRONT TO PUSH RAIN SOUTH OF
AREA EARLY THIS EVENING. BAND OF LOW CLOUDS ASSOCIATED WITH COLD
AIR PUSH MOVING SOUTHEAST THROUGH THE FLORIDA PAN HANDLE MAY
COMPLICATE CLOUD FORECAST A BIT THIS EVENING. OTHERWISE...DRY HIGH
PRESSURE BUILDS IN ON GUSTY NORTH WINDS TONIGHT AND SATURDAY. THE
CENTER OF HIGH PRESSURE MOVES INTO SOUTH CAROLINA ON SUNDAY WITH
WINDS BEGINNING TO TURN TO THE NORTHEAST. MAV TEMPS SEEM COOL FOR
MID MARCH SUNSHINE SO WILL KEEP CURRENT FORECAST WHICH IS 2 DEGREES
HIGHER THAN 06Z MAV.

.LONG TERM (SUN NIGHT-FRI)...HIGH PRESSURE WILL RIDGE ACROSS THE
AREA THROUGH THE PERIOD. A COLD FRONT IS EXPECTED TO STALL WELL
NORTH OF THE AREA TUESDAY NIGHT AND MAY CAUSE A SLIGHT INCREASE IN
CLOUDINESS ACROSS THE AREA...BUT NO RAIN EXPECTED THROUGH THE LONG
TERM. TEMPS WILL MODERATE FROM NEAR NORMAL THROUGH MON NIGHT TO WELL
ABOVE NORMAL BY FRIDAY.

&&

.AVIATION...THE FRONTAL CONVECTION IS CURRENTLY MOVING THROUGH THE
NORTHERN TERMINALS CAUSING MVFR TO IFR CONDITIONS. THIS SHOULD
CONTINUE AT THE NORTHERN SITES THROUGH 1-2PM. A FEW PRE-FRONTAL
SHOWERS HAVE ALSO DEVELOPED NEAR THE SOUTHERN TERMINALS AND THESE
WILL COMBINE WITH THE FRONTAL CONVECTION TO ALLOW FOR SHOWERS AND
STORMS THROUGH THE AFTERNOON...LIKELY ENDING 22-00Z. MVFR TO IFR
CONDITIONS CAN ALSO BE EXPECTED AT THE SOUTHERN TERMINALS WITH THE
CONVECTION...AND MAY SEE A FEW STRONG STORMS IN THE VICINITY THIS
AFTERNOON. HIGH PRESSURE BUILDING IN BEHIND THE FRONT LATER THIS
EVENING AND OVERNIGHT WILL GRADUALLY CLEAR THE AREA OUT AND ALLOW
FOR VFR CONDITIONS.

&&

MARINE...WINDS WILL TURN NORTH AND INCREASE TO 20 KNOTS WITH
HIGHER GUSTS TONIGHT. SEAS OFFSHORE TO BUILD TO 6 TO 8 FEET.
THEREFORE SMALL CRAFT ADVISORIES CONTINUE INTO SATURDAY AFTERNOON
ACROSS THE NORTH AND INTO SATURDAY NIGHT ACROSS THE SOUTH.
CONDITIONS IMPROVE SUNDAY AND LAST THROUGH THE WEEK.

&&

FIRE WEATHER...RED FLAG CONDITIONS EXPECTED SATURDAY AFTERNOON DUE
TO LOW HUMIDITIES AND WINDS OVER 15 MPH. FIRE WEATHER WATCH ISSUED
SUNDAY AFTERNOON FOR MORE THAN 3 HOURS OF HUMIDITY LESS THAN 35
PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  54  66  45  69 /   5   5  10  10
FMY  59  72  48  73 /  20   5  10  10
GIF  52  69  44  70 /   5   5  10  10
SRQ  56  68  46  69 /   5   5  10  10
BKV  49  64  37  70 /   5   5  10  10
SPG  59  66  51  66 /   5   5  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 7 PM EDT SATURDAY FOR ALL TBW
COUNTIES.

FIRE WEATHER WATCH FROM 11 AM TO 7 PM EDT SUNDAY FOR ALL TBW
COUNTIES.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 60 NM.

SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY BONITA BEACH TO
TARPON SPRINGS OUT 60 NM.

&&

SHORT TERM...NOAH
LONG TERM....COLSON
Hazardous weather outlook, Mar 16, 5:50 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
550 AM EDT FRI MAR 16 2007

FLZ039-042-043-048>052-055>057-060>062-065-162200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
550 AM EDT FRI MAR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
MORNING THROUGH THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE
POSSIBLE WITH THIS ACTIVITY...AND ANY OF THE THUNDERSTORMS TODAY
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...GUSTY
WINDS...AND SMALL HAIL.

...COASTAL HAZARDS AND RIP CURRENTS...
PERSISTENT ONSHORE WINDS WILL RESULT IN DANGEROUS RIP
CURRENTS TODAY...ALONG WITH HIGH TIDES ABOUT A FOOT ABOVE NORMAL.
BEACH GOERS SHOULD BE ALERT FOR RIP CURRENTS...AND SHOULD CONSIDER
STAYING OUT OF THE WATER TODAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL GRADUALLY INCREASE TO 15 TO 20 KNOTS THIS
MORNING AHEAD OF THE COLD FRONT. MARINE CONDITIONS WILL CONTINUE
TO DETERIORATE LATER TODAY AND TONIGHT BEHIND THE COLD
FRONT...WITH WINDS INCREASING TO 20 KNOTS AND GUSTY FROM THE
NORTHWEST...AND SEAS BUILDING TO 6 FEET. BOATERS SHOULD
CONSIDERING POSTPONING WATER PLANS UNTIL THIS WEATHER SYSTEM
PASSES AND WINDS AND SEAS SUBSIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY NORTH WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 8 FEET WILL
CREATE HAZARDOUS CONDITIONS ON THE COASTAL WATERS ON SATURDAY.
MARINE CONDITIONS WILL GRADUALLY IMPROVE SATURDAY NIGHT AND
SUNDAY AS WINDS BEGIN TO DIMINISH.

A DRY AIRMASS WILL BUILD BACK OVER THE REGION DURING THE DAY
SATURDAY. THE COMBINATION OF DRY AIR AND GUSTY NORTH WINDS WILL
CREATE HAZARDOUS FIRE WEATHER CONDITIONS...WHICH WILL MAINTAIN A
THREAT FOR THE SPREAD OF WILDFIRES ACROSS PORTIONS OF WEST
CENTRAL AND SOUTHWEST FLORIDA. DANGEROUS FIRE WEATHER CONDITIONS
WILL CONTINUE ON SUNDAY AS HIGH PRESSURE AND DRY AIRMASS PERSIST OVER
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

NP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 11:05 PM EDTCoastal Flood StatementTBWPinellas7 hr
Mar 16, 5:21 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter7 hr
Mar 16, 12:33 PM EDTSpecial Marine WarningTBW57 min
Mar 16, 12:41 PM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter16 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.